Alert archive / Iowa / Flash Flood Warnings in 2020
Flash Flood Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 30, 2020, 6:38 AM CDT for Clark County, Missouri; Lee County, Van Buren County, Iowa; Hancock County, Illinois. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2020, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 30, 2020, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 151 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:00 AM CDT | HEAVY RAIN 2.5 | 3 Ene Charlie Heath Mem, MO | CURRENT RAINFALL ACCUMULATION THIS MORNING. |
| Jun 30, 7:28 AM CDT | HEAVY RAIN 2 | 1 Ne Fort Madison, IA | RAINFALL ACCUMULATION THIS MORNING. |
| Jun 30, 8:08 AM CDT | FLASH FLOOD | 4 Sse Keosauqua, IA | WATER OVER THE EASTBOUND LANE OF HIGHWAY 2 NEAR THE INTERSECTION OF HIGHWAY 1. COUNTY ENGINEER REPORTS HIGHER END FLASH FLOODING OVER THE SOUTHERN PORTIONS OF VAN BUREN COUNTY. |
| Jun 30, 8:23 AM CDT | HEAVY RAIN 4.8 | 3 Ene Charlie Heath Mem, MO | UPDATED RAINFALL ACCUMULATION FROM THIS MORNING. |
| Jun 30, 8:24 AM CDT | FLASH FLOOD | 3 Ene Charlie Heath Mem, MO | REPORTED WATER THAT WAS NOW COMING UP OVER THE GRAVEL ROAD BY HER HOUSE. SAYS IT WAS CLARK COUNTY ROAD 7. |
| Jun 30, 8:58 AM CDT | FLASH FLOOD | 3 Ene Charlie Heath Mem, MO | WATER OVER HIGHWAY V, WHICH IS A QUARTER OF A MILE NORTH OF HER HOUSE. |
| Jun 30, 8:59 AM CDT | HEAVY RAIN 5.75 | 3 Ene Charlie Heath Mem, MO | UPDATED RAINFALL FROM THIS MORNINGS RAINFALL EVENT. |
| Jun 30, 9:08 AM CDT | FLASH FLOOD | 1 Se Medill, MO | WATER OVER OLD BUSINESS ROUTE 136 JUST WEST OF KAHOKA. |
| Jun 30, 9:27 AM CDT | FLASH FLOOD | 4 Nw Anson, IA | WATER OVER ROUTE V SOUTH OF THE IOWA BORDER. |
| Jun 30, 11:41 AM CDT | HEAVY RAIN 2.4 | 1 Ne Fort Madison, IA | RAINFALL ACCUMULATION UPDATE FROM EARLIER REPORT. |
| Jun 30, 11:55 AM CDT | HEAVY RAIN 6 | Kahoka, MO | DELAYED REPORT. OCCURRED IN A 4 HOUR PERIOD FROM ROUGHLY 8 AM TO 12 PM. |
| Jun 30, 11:55 AM CDT | HEAVY RAIN 6.1 | 3 Ene Charlie Heath Mem, MO | RAIN HAS STOPPED. STORM TOTAL REPORT AT 6.1 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WGUS53 KDVN 301138
FFWDVN
ILC067-IAC111-177-MOC045-301730-
/O.NEW.KDVN.FF.W.0026.200630T1138Z-200630T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
638 AM CDT Tue Jun 30 2020
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Western Hancock County in west central Illinois...
Southeastern Van Buren County in southeastern Iowa...
Lee County in southeastern Iowa...
Clark County in northeastern Missouri...
* Until 1230 PM CDT.
* At 635 AM CDT, a trained weather spotter reported over 1.5 inches
of rain has fallen near the Heath Memorial Conservation Area in
northern Clark County. In addition, Doppler radar estimates around
1.5 to 2.5 inches has fallen from southeast Van Buren to northwest
Clark counties, with additional heavy, slow moving showers and
thunderstorms moving into the area. These showers and storms will
move into Hancock and Lee counties through the morning. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Bonaparte, Alexandria, Franklin,
Niota, St. Francisville, New Boston, Croton, Denmark, Winchester
and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4021 9151 4025 9150 4025 9164 4067 9199
4079 9135 4078 9132 4061 9121 4059 9134
4020 9135 4020 9150
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Speck3 follow-up statements
431
WGUS73 KDVN 301208
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
708 AM CDT Tue Jun 30 2020
ILC067-IAC111-177-MOC045-301730-
/O.CON.KDVN.FF.W.0026.000000T0000Z-200630T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-Van Buren IA-Lee IA-Clark MO-
708 AM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
WESTERN HANCOCK...SOUTHEASTERN VAN BUREN...LEE AND CLARK COUNTIES...
At 700 AM CDT, a trained weather spotter reported 2.5 inches of rain
has fallen 3 miles northeast of the Heath Memorial Conservation
Area. Doppler radar estimates around 2 to 3 inches of rain has
fallen over the past 3 hours from southeast Van Buren to northern
Clark county, with these thunderstorms continuing to slowly build
east. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Bonaparte, Alexandria, Franklin,
Niota, St. Francisville, New Boston, Croton, Denmark, Winchester and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4021 9151 4025 9150 4025 9164 4067 9199
4079 9135 4078 9132 4061 9121 4059 9134
4020 9135 4020 9150
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Speck383
WGUS73 KDVN 301316
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
816 AM CDT Tue Jun 30 2020
ILC067-IAC111-177-MOC045-301730-
/O.CON.KDVN.FF.W.0026.000000T0000Z-200630T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-Van Buren IA-Lee IA-Clark MO-
816 AM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
WESTERN HANCOCK...SOUTHEASTERN VAN BUREN...LEE AND CLARK COUNTIES...
At 807 AM CDT, emergency management reported water over the
eastbound lane of Highway 2 near the intersection with Highway 1
south of Keosauqua. Doppler radar estimates around 3 to 5 inches of
rain have fallen in this area and across portions of southeast Van
Buren and northern Clark counties. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Bonaparte, Alexandria, Franklin,
Niota, St. Francisville, New Boston, Croton, Denmark, Winchester and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4021 9151 4025 9150 4025 9164 4067 9199
4079 9135 4078 9132 4061 9121 4059 9134
4020 9135 4020 9150
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Speck771
WGUS73 KDVN 301512
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1012 AM CDT Tue Jun 30 2020
ILC067-IAC111-177-MOC045-301730-
/O.CON.KDVN.FF.W.0026.000000T0000Z-200630T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-Van Buren IA-Lee IA-Clark MO-
1012 AM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
WESTERN HANCOCK...SOUTHEASTERN VAN BUREN...LEE AND CLARK COUNTIES...
At 1009 AM CDT, law enforcement and trained spotters reported water
over several roadways from Kahoka MO to the Iowa Missouri border due
to heavy rains falling over the warned area. A trained spotter
northeast of the Heath Memorial Conservation Center has measured six
inches of rain over the past four hours, with doppler radar
estimates of three to five inches to the southeast. Flash flooding
is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement and trained spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Bonaparte, Alexandria, Franklin,
Niota, St. Francisville, New Boston, Croton, Denmark, Winchester and
Farmington.
Additional rainfall amounts of once inch are possible in the warned
area through midday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4021 9151 4025 9150 4025 9164 4067 9199
4079 9135 4078 9132 4061 9121 4059 9134
4020 9135 4020 9150
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
SpeckWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:16 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 30, 6:16 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
616 AM CDT Tue Jun 30 2020
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 243 AM CDT Tue Jun 30 2020
At 3 AM, a stationary frontal boundary was draped from along the
I-90 corridor in western Minnesota southeastward to east of IIB
to DVN to KC75 and then eastward. Temperatures are slightly cooler
north and east of the front with temperatures in the mid to upper
70s south of the front. A mesoscale convective vort max is
spinning near Quincy Illinois with a developing area of showers
and thunderstorms stretching from there northward into Lee County
Iowa.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 243 AM CDT Tue Jun 30 2020
There are subtle differences between the models through the short
term. The main forecast concerns remain chances of precipitation.
At 500 MB, the Plains are under southwesterly flow with a piece
of shortwave energy lifting towards the region from the southwest.
An MCV is lifting across the area head of this feature and into
the Mid Mississippi River Valley. The shortwave is forecast to
lift northeastward and bring the MCV into Iowa today. The heavy
precipitation has been focused along and south of the MCV with
lighter precipitation to the north of this feature.
The ECWMF lifts the MCV to near Fairfield by 00 UTC on Wednesday
and the UKMET and NAM12 lift it toward Muscatine by 00 UTC.
Either solution would focus the bulk of the shower and
thunderstorm activity today south of a Fairfield to Galesburg line
with lighter precipitation northward to Interstate 80 or Highway
30 by evening. Precipitable Water values are forecast to be around
2.0 inches by 00 UTC. Flow aloft is weak and storm speeds will
only be around 20 knots so these showers and storms will be slow,
heavy rain produces. For these reasons, we are not planning any
changes to the flash flood watch for this issuance. All of these
factors will work to keep temperatures cooler and humid with high
temperatures in the lower 80s in dewpoints in the lower 70s.
Tuesday night into Wednesday morning, UKMET, NAM, and ECMWF
generate an MCS Tuesday evening and bring it across Iowa ad into
eastern Iowa around 12 UTC on Wednesday. The MCS steering tools of
the 700 mb and 850 temperatures gradients support the idea of an
MCS generating toward our west moving along the edge of the 700 mb
cap and into eastern Iowa during this time frame.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 243 AM CDT Tue Jun 30 2020
Key Message: Increased storm chances midweek, then dwindling rain
prospects with typical heat and humidity through the holiday weekend
into next week.
Forecast details...
Dog Days of summer is the best way to describe the long term.
We'll have another day of increased shower and storm chances on
Wednesday between remnant MCV/shortwave and potentially an
approaching cluster of storms from the Plains. Bulk shear is progged
to be fairly weak, but in conjunction with ample reservoir of
CAPE could result in an evolving isolated pulse type severe threat
for wind. Locally heavy rain will also continue to be a threat
mainly across portions of our south and west service area within
reservoir of deeper moisture laden airmass with PWATs over 1.5 to
near 2 inches.
Heading into the Fourth of July holiday weekend the pattern looks
to feature an amplifying upper ridge from the Southern Plains to
Ontario. This should result in highs taking a bit of a step up with
more widespread readings at 90 or in the lower 90s, with heat index
readings another step above that and solidly in the 90s each
afternoon through the weekend. Ridging will look to generally
suppress convection aside from low possibility of isolated airmass
activity, will see a lot of dry hours Thursday through Sunday.
By late in the weekend there is some indications of a shortwave
cresting the ridge, which could send a cold front in our direction.
However, considerable disagreement exists on timing/location.
Despite this disagreement it would seem unlikely this front would
make it this far and bring any relief from the Dog Days given high
heights aloft and overall weak flow.
Next week the upper ridge does look to flatten some, and so will
keep an eye to see if any fronts can sneak down into the area. In
general though it looks like the heat and humidity will continue.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
ISSUED AT 607 AM CDT Tue Jun 30 2020
VFR tafs to start the period all locations. KBRL will see
ceilings and visibilities become MVFR to IFR as scattered showers
and thunderstorms spread northward this morning and continues into
the afternoon. Precipitation may make it as far north as KCID and
KMLI but confidence is low in this occurring. If precipitation
does make it that far north, periods of MVFR to IFR conditions
are possible. Conditions will improve at all TAF sites after 00
UTC.
A line of thunderstorms may move across eastern Iowa from west to
east after 09 UTC on Wednesday but confidence is low in this
occurring at this time. Another round of MVFR to IFR is possible
at all TAF sites as the storms move through. This will be
addressed in later updates.
&&
.HYDROLOGY...
Issued at 1115 AM CDT Mon Jun 29 2020
Mostly minor flooding continued on parts of the Cedar and Iowa
rivers. Most locations in these basins have already crested and
were falling. Meanwhile on the Wapsipinicon River at De Witt,
major flooding will continue through mid week.
On the Mississippi River, flood warnings remain in effect for
Gladstone and Burlington for minor flooding. Meanwhile, a Flood
Warning has been issued for Keithsburg where the river will reach
minor flood stage later today, but then fall again early Tuesday.
An active pattern will be found over the region for the next
several days. By Tuesday, a slow moving disturbance will take up
residence across the region and linger through mid-week.
Anomalously high moisture levels combined with the slow moving and
potentially repetitive nature of the precipitation, and a
favorable environment for very efficient rainfall production will
pose a threat for heavy rain of which could amount to several
inches. This threat doesn't look to be widespread, but rather more
localized. The area of greatest concern for this heavy rain would
be far southeast Iowa, northeast Missouri and west central
Illinois. This threat could also expand northward through the I-80
corridor. Thus anyone with interests on area rivers, especially
on the Skunk, Des Moines, Fox, La Moine, and portions of the
Mississippi River south of Burlington, is urged to monitor later
forecasts and statements on this heavy rain potential.
&&
.CLIMATE...
ISSUED AT 248 PM CDT Mon Jun 29 2020
Week 2...July 7-13
Hot and humid weather will persist through week 2. CPC has placed
much of the central and eastern US, including our area, in a
moderate risk for excessive heat.
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Lee-Van Buren.
IL...Flash Flood Watch through Wednesday morning for Hancock-
McDonough.
MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Lee-Van Buren.
IL...Flash Flood Watch through Wednesday morning for Hancock-
McDonough.
MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.
&&
SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...McClure
AVIATION...Cousins
HYDROLOGY...Haase
CLIMATE...WolfHazardous weather outlook, Jun 30, 4:35 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 435 AM CDT Tue Jun 30 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 435 AM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A Flash Flood Watch remains in effect until 7 AM Wednesday for portions of far southeast Iowa, west central Illinois, and far northeast Missouri. Please see the Flash Flood Watch for more details. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a chance of thunderstorms on Wednesday. The primary threats are locally heavy rain and lightning. Afternoon heat index readings will top out in the 90s through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. Please report any rainfall amounts over 1 inch.
In the hours before
Special weather statement, Jun 30, 3:02 AM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
302 AM CDT Tue Jun 30 2020
ILC067-300930-
Hancock-
302 AM CDT Tue Jun 30 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHWESTERN HANCOCK
COUNTY UNTIL 430 AM CDT...
At 300 AM CDT, radar indicated heavy rain from thunderstorms falling
over Warsaw, or near Keokuk. These thunderstorms with heavy rain are
nearly stationary. Radar estimates 1 to 2 inches of rain have already
fallen within the past hour.
Locations impacted include...
Hamilton, Warsaw, Tioga, Stillwell and Sutter.
Torrential rainfall is occurring with this thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4020 9143 4034 9146 4036 9145 4038 9142
4040 9126 4020 9117
TIME...MOT...LOC 0800Z 228DEG 3KT 4032 9141
McClureSpecial weather statement, Jun 30, 4:43 AM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 443 AM CDT Tue Jun 30 2020 MOC045-301115- Clark- 443 AM CDT Tue Jun 30 2020 ...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHWESTERN CLARK COUNTY UNTIL 615 AM CDT... At 442 AM CDT, radar indicated very heavy rain from thunderstorms falling near Wyaconda, or 9 miles southwest of Kahoka. These thunderstorms with heavy rain are nearly stationary. Doppler radar indicated 1 to 2 inches of rain have already fallen. Locations impacted include... Wyaconda, Fairmont and Neeper. Torrential rainfall is occurring with these thunderstorms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4026 9195 4038 9195 4045 9184 4025 9166 TIME...MOT...LOC 0942Z 228DEG 3KT 4033 9186 McClure
Special weather statement, Jun 30, 5:20 AM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 520 AM CDT Tue Jun 30 2020 ILC067-301145- Hancock- 520 AM CDT Tue Jun 30 2020 ...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HANCOCK COUNTY UNTIL 645 AM CDT... At 519 AM CDT, radar indicated heavy rain from thunderstorms falling over West Point, or 12 miles southwest of Carthage. These thunderstorms with heavy rain are nearly stationary. Doppler radar estimates 1 to 2 inches of rain have already fallen. Locations impacted include... Carthage, Hamilton, Bowen, West Point, Ferris, Denver, Elvaston, Basco, Bentley and Stillwell. Torrential rainfall is occurring with these thunderstorms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4020 9135 4041 9133 4047 9114 4020 9106 TIME...MOT...LOC 1019Z 295DEG 2KT 4025 9124 McClure
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:43 AM CDT | Special Weather Statement | DVN | Clark | 92 min |
| Jun 30, 8:47 AM CDT | Flash Flood Warning | DVN | Clark | 6 hr |
| Jun 30, 1:59 PM CDT | River Flood Warning | DVN | Clark | 70 hr |
| Jun 30, 3:02 AM CDT | Special Weather Statement | DVN | Hancock | 88 min |
| Jun 30, 5:20 AM CDT | Special Weather Statement | DVN | Hancock | 85 min |
| Jun 30, 5:44 AM CDT | Flash Flood Warning | DVN | Hancock | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2020Flash Flood Warnings in Missouri, 2020Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.